Alert archive / Wyoming / High Wind Watches in 2011
High Wind Watch 8, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Feb 6, 2011, 9:12 AM MST for 4 counties in Wyoming. It took effect at Feb 7, 2011, 12:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 6, 2011, 9:12 AM MST (16:12 UTC)
- In effect from
- Feb 7, 2011, 12:00 AM MST
- Expired
- Feb 6, 2011, 12:29 PM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 16:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 4.2 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 728 m above ground
- 0-6 km bulk shear
- 107 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
660 WWUS75 KCYS 061612 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 912 AM MST SUN FEB 6 2011 ...POSSIBLE HIGH WIND EVENT LATE TONIGHT INTO MONDAY AFTERNOON... .IN ADVANCE OF THE NEXT WEATHER DISTURBANCE...A STRONG SURFACE AND LOW LEVEL PRESSURE GRADIENT WILL DEVELOP. STRONG WINDS MAY DEVELOP LATE TONIGHT THROUGH MID AFTERNOON MONDAY IN RESPONSE TO THE STRENGTHENING PRESSURE GRADIENT. NEZ002-003-019>021-054-055-095-096-070100- /O.CON.KCYS.WI.Y.0003.000000T0000Z-110207T0100Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 912 AM MST SUN FEB 6 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. * TIMING...UNTIL 6 PM THIS EVENING. * WINDS...WINDS WILL BE OUT OF THE NORTHWEST TO NORTH AT 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...PEOPLE PLANNING TRAVEL SHOULD BE AWARE OF THE VERY WINDY CONDITIONS AND SUDDEN WIND GUSTS. THOSE IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES ARE ESPECIALLY AT RISK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WYZ106-110-116-117-070130- /O.NEW.KCYS.HW.A.0008.110207T0700Z-110207T2200Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 912 AM MST SUN FEB 6 2011 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON. * TIMING...MIDNIGHT TONIGHT THROUGH 300 PM MST MONDAY. * WINDS...WEST WINDS 30 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...STRONG WEST WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. PEOPLE DRIVING HIGH PROFILE VEHICLES MAY NEED TO POSTPONE TRAVEL UNTIL WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ RUBIN
1 follow-up statement
495 WWUS75 KCYS 061929 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1229 PM MST SUN FEB 6 2011 ...HIGH WIND EVENT LIKELY LATE TONIGHT INTO MONDAY AFTERNOON... .IN ADVANCE OF THE NEXT WEATHER DISTURBANCE...A STRONG SURFACE AND LOW LEVEL PRESSURE GRADIENT WILL DEVELOP. STRONG WINDS WILL LIKELY DEVELOP LATE TONIGHT THROUGH MID AFTERNOON MONDAY IN RESPONSE TO THE STRENGTHENING PRESSURE GRADIENT. WYZ106-110-116-117-070600- /O.UPG.KCYS.HW.A.0008.110207T0700Z-110207T2200Z/ /O.NEW.KCYS.HW.W.0015.110207T0700Z-110207T2200Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 1229 PM MST SUN FEB 6 2011 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...MIDNIGHT TONIGHT THROUGH 300 PM MST MONDAY. * WINDS...WEST WINDS 30 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...STRONG WEST WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. PEOPLE DRIVING HIGH PROFILE VEHICLES MAY NEED TO POSTPONE TRAVEL UNTIL WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ NEZ002-003-019>021-054-055-095-096-070100- /O.CON.KCYS.WI.Y.0003.000000T0000Z-110207T0100Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 1229 PM MST SUN FEB 6 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. * TIMING...UNTIL 6 PM THIS EVENING. * WINDS...WINDS WILL BE OUT OF THE NORTHWEST TO NORTH AT 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...PEOPLE PLANNING TRAVEL SHOULD BE AWARE OF THE VERY WINDY CONDITIONS AND SUDDEN WIND GUSTS. THOSE IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES ARE ESPECIALLY AT RISK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RUBIN
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Feb 6, 5:01 AM MST, 4 hours 11 minutes earlier.
Area forecast discussion, Feb 6, 5:01 AM MST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
501 AM MST SUN FEB 6 2011
.UPDATE...
ISSUED WIND ADVISORY FOR THE NEB PANHANDLE. WINDS ARE MEETING
CRITERIA IN SOME AREAS AND BELIEVE THIS WILL CONTINUE FOR MUCH OF
THE DAY WITH STRONG PRESSURE GRADIENT OVER THE AREA. THE GRADIENT
WILL RELAX TONIGHT.
&&
.PREV DISCUSSION... /ISSUED 345 AM MST SUN FEB 6 2011/
SHORT TERM...TODAY THROUGH TUESDAY NIGHT
UNSETTLED WEATHER WILL PERSIST THROUGH THE SHORT TERM PERIOD. AN
INITIAL DISTURBANCE WILL CONTINUE TO MOVE ACROSS THE FORECAST AREA
TODAY IN NW FLOW ALOFT BETWEEN AN UPPER TROUGH CENTERED TO THE
EAST AND AN UPPER RIDGE ALONG THE WEST COAST. THE ASSOCIATED COLD
FRONT MOVED ACROSS MUCH OF THE AREA OVERNIGHT. LIGHT SNOW WILL
OCCUR TODAY IN THE FOOTHILLS OF THE LARAMIE RANGE AND WESTWARD
ACROSS THE REST OF THE CWA. SOME SNOW WILL ALSO FALL ACROSS THE
NORTHERN NEBRASKA PANHANDLE TODAY. WINDY CONDITIONS WILL OCCUR IN
THE MOUNTAINS WHICH WILL PRODUCE AREAS OF BLOWING SNOW. SNOW
ACCUMULATIONS BY THIS EVENING WILL BE FROM 4 TO 7 INCHES IN THE
MOUNTAINS...WITH 1 TO 3 INCHES AT THE LOWER ELEVATIONS TO THE WEST
OF THE LARAMIE RANGE. AREAS EAST OF THE LARAMIE RANGE WILL SEE A
TRACE TO UP TO AN INCH OF NEW SNOW. DOWNGRADED THE WINTER STORM
WARNING FOR TODAY AND TONIGHT TO A WINTER WEATHER ADVISORY AS SNOW
AMOUNTS ARE NOT EXPECTED TO BE AS MUCH AS PREVIOUSLY THOUGHT.
ALSO...A BREAK IN THE ACTION WILL OCCUR FROM TONIGHT INTO MONDAY
MORNING. A STRONG UPPER TROUGH ALONG WITH A STRONG COLD FRONT WILL
MOVE ACROSS THE AREA MONDAY AFTERNOON AND NIGHT AND THIS WILL
RESULT IN HEAVIER SNOW AND MUCH COLDER TEMPERATURES OVER THE AREA.
SNOW AMOUNTS WILL BE FROM 9 TO 14 INCHES IN THE SOUTHERN MOUNTAINS
AND NORTHERN LARAMIE RANGE BETWEEN MONDAY AFTERNOON AND TUESDAY
MORNING...THEREFORE LEFT THIS PART OF THE WINTER STORM WARNING
AS IS. SNOW AMOUNTS OVER THE LOWER ELEVATIONS TO THE WEST OF THE
LARAMIE RANGE WILL BE FROM 3 TO 5 INCHES BY TUESDAY MORNING...AND
SNOW ACCUMULATIONS EAST OF THE LARAMIE RANGE WILL BE FROM 2 TO 4
INCHES BETWEEN MONDAY AFTERNOON AND TUESDAY MORNING. WINDS WILL BE
STRONG ACROSS THE AREA ON MONDAY...ESPECIALLY IN THE MOUNTAINS...
BUT WILL DECREASE CONSIDERABLY MONDAY NIGHT. MAY NEED TO ISSUE A
WINTER WEATHER ADVISORY FOR AREAS TO THE WEST OF THE LARAMIE RANGE
FOR MONDAY NIGHT. COLD TEMPERATURES WILL OCCUR TODAY BEHIND LAST
NIGHTS COLD FRONTAL PASSAGE BUT TEMPERATURES WILL REBOUND MONDAY
AS SURFACE LOW MOVES FROM MT ACROSS WY AND INTO CO AND PULLS
WARMER AIR INTO THE AREA. MUCH COLDER TEMPERATURES WILL OCCUR
TUESDAY ON THE BACKSIDE OF THE SURFACE LOW. TEMPERATURES WILL BE
AROUND 10 DEGREES BELOW NORMAL TODAY...AROUND NORMAL MONDAY...
AND 20 TO 30 DEGREES BELOW NORMAL ON TUESDAY.
LONG TERM...WEDNESDAY THROUGH SUNDAY
00Z MODELS AND THEIR ENSEMBLES ARE FAIRLY CONSISTENT DEPICTING THE
MID/UPPER LEVEL PATTERN. THE EASTERN PACIFIC RIDGE GRADUALLY BREAKS
DOWN AND MOVES INTO THE WESTERN CONUS AS A POTENT TROUGH SWINGS
EAST FROM THE GULF OF ALASKA TOWARD THE PACIFIC COAST BY THE
WEEKEND. THIS PATTERN CHANGE WILL DISPLACE THE MEAN TROUGH OVER
THE CENTRAL CONUS TO THE EAST...ALLOWING INCREASING LOW/MID LEVEL
HEIGHTS AND MODERATING TEMPERATURES ALONG WITH DRY CONDITIONS.
WEDNESDAY WILL CONTINUE TO BE COLDER THAN NORMAL WITH 700 MB
TEMPERATURES OF -15 TO -20C. HIGHS WILL BE IN THE SINGLE DIGITS
AND TEENS. THURSDAY BEGINS THE MODEST WARM-UP AS 700 MB TEMPERATURES
RISE TO -8 TO -12C. HIGHS WILL BE IN THE TEENS WEST TO THE 20S/LOWER
30S EAST. HIGHS FRIDAY WILL BE 10 DEGREES WARMER THAN THURSDAY...
AIDED BY INCREASING DOWNSLOPE WESTERLY LOW LEVEL FLOW. SATURDAY
AND SUNDAY WILL BE THE WARMEST DAYS OF THE EXTENDED FORECAST
PERIOD AS 700 MB TEMPERATURES RANGE FROM 1 TO -3C...RESULTING IN
HIGHS IN THE 20S AND 30S WEST TO 40S EAST. WINDS WILL BE STRONGEST
THIS WEEKEND OVER SOUTHEAST WYOMING AS THE 500-700 MB GRADIENT
FLOW TIGHTENS FURTHER.
AVIATION...12Z TAF ISSUANCE
LIGHT SNOW WITH PERIODS OF MVFR TO LIFR CEILINGS AND VISIBILITIES
WILL PERSIST THROUGH EARLY THIS MORNING FOR THE KSAA...KLAR AND
KRWL TERMINALS. VFR WILL GENERALLY PREVAIL FOR AREAS EAST OF THE
LARAMIE RANGE THROUGH TONIGHT...WITH MVFR POSSIBLE IN LIGHT SNOW
AT KCDR AND KAIA. THE MOUNTAINS IN CARBON COUNTY WILL BE OBSCURED
BY LOW CEILINGS...SNOW AND FOG THROUGH TONIGHT. IT WILL CONTINUE TO
BE BRISK WITH NORTHWEST WINDS GUSTING TO 30 KT.
FIRE WEATHER...
NO CONCERNS AT THIS TIME DUE TO THE COLD AND SNOWY WEATHER ALONG
WITH VERY LOW FIRE DANGER.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER WEATHER ADVISORY UNTIL 11 PM SUNDAY FOR WYZ103-WYZ112-
WYZ114.
WINTER STORM WARNING FROM NOON MONDAY TO 6 AM TUESDAY FOR WYZ103-
WYZ112-WYZ114.
NE...WIND ADVISORY UNTIL 6 PM SUNDAY FOR NEZ002-NEZ003-NEZ019-NEZ020-
NEZ021-NEZ054-NEZ055-NEZ095-NEZ096.
&&
SHORT TERM/AVIATION...KMD
LONG TERM...JAMSKIHazardous weather outlook, Feb 6, 5:38 AM MST, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 538 AM MST SUN FEB 6 2011 WYZ101-102-104>111-113-115>119-071245- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- EAST LARAMIE COUNTY- 538 AM MST SUN FEB 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT PERIODS OF LIGHT SNOW WILL CONTINUE ACROSS MUCH OF THE AREA THROUGH TONIGHT. NEW SNOW ACCUMULATIONS WILL RANGE FROM A HALF INCH TO TWO INCHES. IT WILL BE BREEZY WITH NORTHWEST WINDS 15 TO 25 MPH AND GUSTY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG ARCTIC COLD FRONT AND UPPER LEVEL DISTURBANCE WILL BRING WIDESPREAD SNOW AND MUCH COLDER TEMPERATURES MONDAY NIGHT AND TUESDAY. LIGHT TO MODERATE SNOW ACCUMULATIONS ARE EXPECTED. STRONG WEST TO NORTHWEST WINDS WILL CREATE AREAS OF BLOWING SNOW. AFTER WELL BELOW NORMAL TEMPERATURES WEDNESDAY...A SLOW WARMING TREND WILL FOLLOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT...HOWEVER SNOW AMOUNTS WILL BE APPRECIATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ103-112-114-071245- NORTH LARAMIE RANGE-SIERRA MADRE RANGE-SNOWY RANGE- 538 AM MST SUN FEB 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT PERIODS OF SNOW WILL CONTINUE TODAY THEN TAPER OFF TONIGHT. NEW SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED. GUSTY WEST TO NORTHWEST WINDS UP TO 30 MPH WILL CREATE AREAS OF BLOWING SNOW. A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 11 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG ARCTIC COLD FRONT AND UPPER LEVEL DISTURBANCE WILL BRING WIDESPREAD SNOW AND MUCH COLDER TEMPERATURES MONDAY NIGHT AND TUESDAY. MODERATE TO HEAVY SNOW ACCUMULATIONS ARE EXPECTED. STRONG WEST TO NORTHWEST WINDS WILL CREATE AREAS OF BLOWING SNOW. A WINTER STORM WARNING IS IN EFFECT FROM NOON MONDAY UNTIL 6 AM TUESDAY. AFTER WELL BELOW NORMAL TEMPERATURES WEDNESDAY...A SLOW WARMING TREND WILL FOLLOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT...HOWEVER SNOW AMOUNTS WILL BE APPRECIATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-071245- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 538 AM MST SUN FEB 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT IT WILL BE WINDY TODAY WITH NORTHWEST WINDS OF 20 TO 30 MPH GUSTING TO 45 MPH. A WIND ADVISORY IS IN EFFECT UNTIL 6 PM. PERIODS OF LIGHT SNOW OR SNOW FLURRIES WILL DEVELOP OVER NORTHERN PORTIONS OF THE NEBRASKA PANHANDLE. NEW SNOW ACCUMULATIONS WILL BE LESS THAN A HALF INCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG ARCTIC COLD FRONT AND UPPER LEVEL DISTURBANCE WILL BRING WIDESPREAD SNOW AND MUCH COLDER TEMPERATURES MONDAY NIGHT AND TUESDAY. LIGHT TO MODERATE SNOW ACCUMULATIONS ARE EXPECTED. STRONG WEST TO NORTHWEST WINDS WILL CREATE AREAS OF BLOWING SNOW. AFTER WELL BELOW NORMAL TEMPERATURES WEDNESDAY...A SLOW WARMING TREND WILL FOLLOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE JAMSKI
In the hours before
Local storm report, Feb 6, 8:39 AM MST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
839 AM MST SUN FEB 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM SNOW 15 S BUSHNELL 41.01N 103.89W
02/06/2011 M0.8 INCH KIMBALL NE CO-OP OBSERVER
MELTED DOWN TO 0.02 INCHES.
0630 AM SNOW 5 NE CHEYENNE 41.20N 104.72W
02/06/2011 M1.9 INCH LARAMIE WY TRAINED SPOTTER
MELTED DOWN TO 0.05 INCHES.
0700 AM SNOW 4 WSW DOUGLAS 42.73N 105.47W
02/06/2011 M2.0 INCH CONVERSE WY TRAINED SPOTTER
MELTED DOWN TO 0.02 INCHES.
0700 AM SNOW 2 S ELK MOUNTAIN 41.66N 106.41W
02/06/2011 M3.5 INCH CARBON WY TRAINED SPOTTER
MELTED DOWN TO 0.17 INCHES.
0700 AM SNOW S LARAMIE 41.31N 105.58W
02/06/2011 M1.7 INCH ALBANY WY TRAINED SPOTTER
MELTED DOWN TO 0.11 INCHES.
0700 AM SNOW 27 WSW LARAMIE 41.16N 106.06W
02/06/2011 M0.8 INCH ALBANY WY TRAINED SPOTTER
MELTED DOWN TO 0.07 INCHES.
0700 AM SNOW NE MEDICINE BOW 41.90N 106.20W
02/06/2011 M2.5 INCH CARBON WY TRAINED SPOTTER
MELTED DOWN TO 0.14 INCHES.
0700 AM SNOW 7 E CHEYENNE 41.15N 104.66W
02/06/2011 M1.5 INCH LARAMIE WY TRAINED SPOTTER
MELTED DOWN TO 0.13 INCHES.
0700 AM SNOW 13 SSW MANVILLE 42.61N 104.71W
02/06/2011 M1.0 INCH PLATTE WY TRAINED SPOTTER
MELTED DOWN TO 0.05 INCHES.
0700 AM SNOW 22 E CHEYENNE 41.14N 104.37W
02/06/2011 M1.1 INCH LARAMIE WY TRAINED SPOTTER
0700 AM HEAVY SNOW WEBBER SPRINGS 41.16N 106.93W
02/06/2011 E15.0 INCH CARBON WY PARK/FOREST SRVC
TOTAL SNOWFALL SINCE 8 AM FEB. 4TH FOR THIS SNOTEL. TOTAL
SWE IS 0.9 INCHES. ELEVATION IS 9250 FT.
0700 AM HEAVY SNOW NORTH FRENCH CREEK 41.33N 106.38W
02/06/2011 E28.0 INCH CARBON WY PARK/FOREST SRVC
TOTAL SNOWFALL SINCE 8 AM FEB. 4TH FOR THIS SNOTEL. TOTAL
SWE IS 2.3 INCHES. ELEVATION IS 10130 FT.
0700 AM HEAVY SNOW SOUTH BRUSH CREEK 41.33N 106.50W
02/06/2011 E20.0 INCH CARBON WY PARK/FOREST SRVC
TOTAL SNOWFALL SINCE 8 AM FEB. 4TH FOR THIS SNOTEL. TOTAL
SWE IS 1.3 INCHES. ELEVATION IS 8440 FT.
0700 AM SNOW 7 ENE CHEYENNE 41.18N 104.67W
02/06/2011 M1.5 INCH LARAMIE WY TRAINED SPOTTER
MELTED DOWN TO 0.09 INCHES.
0700 AM HEAVY SNOW OLD BATTLE 41.15N 106.97W
02/06/2011 E20.5 INCH CARBON WY PARK/FOREST SRVC
TOTAL SNOWFALL SINCE 8 AM FEB. 4TH FOR THIS SNOTEL. TOTAL
SWE 1.3 INCHES. ELEVATION IS 10000 FT.
0700 AM SNOW DIVIDE PEAK 41.30N 107.15W
02/06/2011 E10.0 INCH CARBON WY PARK/FOREST SRVC
TOTAL SNOWFALL SINCE 8 AM FEB. 4TH FOR THIS SNOTEL. TOTAL
SWE 0.6 INCHES. ELEVATION IS 8880 FT.
0700 AM HEAVY SNOW SAND LAKE 41.46N 106.28W
02/06/2011 E23.0 INCH CARBON WY PARK/FOREST SRVC
TOTAL SNOWFALL SINCE 8 AM FEB. 4TH FOR THIS SNOTEL. TOTAL
SWE IS 1.5 INCHES. ELEVATION IS 10050 FT.
0700 AM SNOW 10 N CHEYENNE 41.29N 104.79W
02/06/2011 M2.8 INCH LARAMIE WY NWS EMPLOYEE
MELTED DOWN TO 0.09 INCHES.
0700 AM SNOW LODGEPOLE 41.15N 102.64W
02/06/2011 M1.0 INCH CHEYENNE NE CO-OP OBSERVER
MELTED DOWN TO 0.03 INCHES.
0700 AM SNOW 11 SE HORSE CREEK 41.30N 105.03W
02/06/2011 M1.5 INCH LARAMIE WY TRAINED SPOTTER
0700 AM SNOW 3 WNW CHEYENNE 41.16N 104.85W
02/06/2011 M1.8 INCH LARAMIE WY TRAINED SPOTTER
0700 AM SNOW 3 S CHEYENNE 41.10N 104.79W
02/06/2011 M2.0 INCH LARAMIE WY TRAINED SPOTTER
0745 AM SNOW N SINCLAIR 41.78N 107.12W
02/06/2011 M1.0 INCH CARBON WY TRAINED SPOTTER
MELTED DOWN TO 0.06 INCHES.
0745 AM SNOW HEMINGFORD 42.32N 103.08W
02/06/2011 M1.0 INCH BOX BUTTE NE CO-OP OBSERVER
MELTED DOWN TO 0.02 INCHES.
&&
LUNDQUISTThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 3:10 AM MST | Winter Storm Warning | CYS | Albany, Carbon, Converse, Laramie, Platte | 55 hr |
| Feb 6, 3:10 AM MST | Winter Weather Advisory | CYS | Albany, Carbon, Converse, Platte | 17 hr |
| Feb 6, 12:29 PM MST | High Wind Warning | CYS | Albany, Carbon, Laramie, Platte | 26 hr |
Nearby
High Wind Watches in Wyoming, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.